Alert archive / Texas / Dense Fog Advisories in 2021

Dense Fog Advisory 21, NWS Brownsville, TX

December 23, 20214 counties in Texas

NWS Brownsville, TX issued this dense fog advisory at Dec 23, 2021, 5:35 AM CST for 4 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 5:35 AM CST (11:35 UTC)
Expired
Dec 23, 2021, 9:00 AM CST
In force
3 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 140 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS74 KBRO 231135
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
535 AM CST Thu Dec 23 2021

TXZ249-250-252-253-353-231500-
/O.NEW.KBRO.FG.Y.0021.211223T1135Z-211223T1500Z/
Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Hebbronville, Falfurrias, 
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, and San Manuel
535 AM CST Thu Dec 23 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Hidalgo, Jim Hogg, Brooks, and Starr Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
932 
WWUS74 KBRO 231451
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
851 AM CST Thu Dec 23 2021

TXZ249-250-252-253-353-231600-
/O.EXP.KBRO.FG.Y.0021.000000T0000Z-211223T1500Z/
Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Hebbronville, Falfurrias, 
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, and San Manuel
851 AM CST Thu Dec 23 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Although visible satellite imagery shows fog quickly dissipating 
across the region, patchy dense fog will continue to be possible 
through 10 AM in Starr, Zapata, Jim Hogg, and western Brooks 
counties. 

$$

Mejia

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 23, 3:17 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 23, 3:17 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
317 AM CST Thu Dec 23 2021

.SHORT TERM (Now through Friday): Dry northwest flow aloft will
provide subsidence across deep south Texas through the period. At
the surface, high pressure across the western Gulf of Mexico will
continue to slide eastward through period. Dry weather, abundant
sunshine and steady onshore flow will warm temperatures across the
area through Friday. Very light winds, moist ground soils from
recent rains and clear skies have allowed some patchy to areas of
shallow fog to form across portions of the Rio Grande Valley and
Brush Country early this morning, mainly along and west of the
I-69C corridor. High temperatures today will warm into the upper
70s to the lower 80s. Southeasterly winds will pick up slightly,
especially along the coast, due to an increasing pressure gradient
as low pressure develops across the Plains. Lows tonight are
expected to fall into the 60s, with patchy fog possible,
especially across the ranchlands. Friday will be warmer with highs
well into the 80s, except for the upper 70s at the beaches. The
pressure gradient will strengthen again on Friday resulting in
moderate to breezy south winds, especially near the coast.

.LONG TERM (Friday Night through Wednesday): The 500mb
subtropical ridge across northeast Mexico and the western Gulf of
Mexico Friday will elongate and shift eastward across the Gulf of
Mexico Saturday as a somewhat zonal flow aloft develops across the
southern tier of the country. At the surface...low pressure across
western Kansas and high pressure across the eastern Gulf of Mexico
will continue to provide an onshore flow across the Rio Grande
Valley and Deep South Texas Christmas Eve through Christmas Day.
Expect breezy conditions through the weekend into early next week
as the surface low moves towards the northeast U.S. and another
surface low develops and moves into Kansas on Sunday. Expect
unseasonably warm temperatures to continue across the Rio Grande
Valley and Deep South Texas Friday night through the rest of the
forecast period as the 500mb ridge across the Gulf of Mexico early
next week continues to provide subsidence across south Texas and
an onshore flow at the surface prevails through Wednesday. Rain
chances are not expected through the long term forecast period.
Some patchy fog will be possible across portions of the CWA every
night Fri night through Tues night especially where winds are
relatively light.
&&

.MARINE (Now through Friday): Buoy 42020 reported south winds at 16
knots with gusts around 19 knots and seas around 3.6 feet with a
period of 5 seconds at 230 CST/830 UTC. The pressure gradient will
strengthen today as a low pressure system develops across the
Plains. Moderate to occasionally strong south winds and building
seas are expected along the lower Texas through the period. Small
craft will likely need to exercise caution on the Gulf and Laguna
Madre today into tonight with low end Small Craft Advisory
conditions possible on the offshore Gulf waters, especially on
Friday.

Friday night through Monday...Moderate to strong southerly winds
will prevail across the coastal waters Fri night into Saturday as
surface high pressure offshore the southeast U.S. Coast and
surface low pressure across the central and southern plains
provides a strong pressure gradient across the northwest Gulf of
Mexico. Expect SCEC conditions across the Laguna Madre and
offshore waters Fri night through the weekend as low pressure
across the central U.S. moves towards the northeast U.S. Saturday
and another area of low pressure develops and moves into the
central and southern plains Sunday. SCEC conditions will continue
into early next week as the pressure gradient remains strong and
moderate to strong southerly winds continue across the coastal
waters.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  64  80  66 /   0   0   0   0
BROWNSVILLE          82  66  83  68 /   0   0   0   0
HARLINGEN            81  63  83  65 /   0   0   0   0
MCALLEN              81  64  83  65 /   0   0   0   0
RIO GRANDE CITY      82  61  84  62 /   0   0   0   0
SOUTH PADRE ISLAND   74  70  76  71 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

63-KC/61-Castillo
Hazardous weather outlook, Dec 23, 4:20 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
420 AM CST Thu Dec 23 2021

TXZ248>257-351-353-241030-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
420 AM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and Boca Chica State Park.

Patchy to areas of fog will continue across portions of the Rio
Grande Valley and the Brush Country through mid morning.
Visibilities will be reduced to 1 to 3 miles in general with
isolated areas falling to below 1 mile at times.

Patchy to areas of fog will be possible again late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Patchy to areas of fog will be possible each night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-241030-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
420 AM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are possible over the Gulf waters
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions will be possible along the lower
Texas coast Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Dec 23, 2:30 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Brownsville TX
230 AM CST Thu Dec 23 2021

TXZ248>250-252-253-353-231030-
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, and San Manuel
230 AM CST Thu Dec 23 2021

...Patchy to Areas of fog developing across portions of the Rio
Grande Valley and Brush Country this morning...

Satellite images and surface observations indicate patchy to areas
of fog developing across portions of the Rio Grande Valley as
well as portions of the Brush Country this morning. Visibilities
will be reduced to 1 to 3 miles in general with isolated areas
falling to below 1 mile.

Motorists should be aware of locally dense fog with visibility
changing rapidly over short distances. Use low beam headlights and
leave extra distance between your vehicle and others on the road.

63
Special weather statement, Dec 23, 2:34 AM CST, 3 hours 1 minute before
Special Weather Statement...UPDATED
National Weather Service Brownsville TX
234 AM CST Thu Dec 23 2021

TXZ248>250-252-253-353-231500-
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, and San Manuel
234 AM CST Thu Dec 23 2021

...Patchy to Areas of fog developing across portions of the Rio
Grande Valley and Brush Country this morning...

Satellite images and surface observations indicate patchy to areas
of fog developing across portions of the Rio Grande Valley as
well as portions of the Brush Country this morning. Visibilities
will be reduced to 1 to 3 miles in general with isolated areas
falling to below 1 mile.

Motorists should be aware of locally dense fog with visibility
changing rapidly over short distances. Use low beam headlights and
leave extra distance between your vehicle and others on the road.

63

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:57 PM CSTSmall Craft AdvisoryBRO44 hr

Nearby

Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.